Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 7, NWS Tallahassee, FL

January 17, 2016

NWS Tallahassee, FL issued this small craft advisory at Jan 17, 2016, 7:17 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2016, 7:17 PM EST (00:17 UTC)
Expired
Jan 18, 2016, 4:00 AM EST
In force
9 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

581 
WHUS72 KTAE 180017
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
717 PM EST SUN JAN 17 2016

...A SMALL CRAFT ADVISORY CONTINUES FOR THE OFFSHORE ZONES
TONIGHT...

GMZ770-775-180900-
/O.EXP.KTAE.SC.Y.0006.000000T0000Z-160118T0000Z/
/O.NEW.KTAE.SC.Y.0007.160118T0017Z-160118T0900Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
717 PM EST SUN JAN 17 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. 

* PEAK WINDS: NORTH 20 KNOTS.

* PEAK SEAS: 5 TO 7 FEET OCCASIONALLY UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ730-750-755-765-180130-
/O.EXP.KTAE.SC.Y.0006.000000T0000Z-160118T0000Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
717 PM EST SUN JAN 17 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

ALTHOUGH WINDS AND SEAS HAVE DECREASED SOME...SMALL CRAFT ARE
ENCOURAGE TO EXERCISE CAUTION TONIGHT WITH NORTH WINDS OF 15 TO 20
KNOTS.

$$

DVD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 2:43 PM EST, 4 hours 34 minutes earlier.

Area forecast discussion, Jan 17, 2:43 PM EST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM EST SUN JAN 17 2016

.Near Term [Through Tonight]...
With zonal flow aloft and no significant surface features it will
be a quiet night with clear skies. Temperatures will fall the the
30s tonight. A few locations may briefly reach 32 degrees, but
duration will not be long enough to warrant a freeze warning.

.Short Term [Monday Through Tuesday Night]...
Dry weather is expected through Tuesday night as surface high
pressure remains in control over the southeastern states. A
reinforcing shot of cool air move into the area Tuesday night.
After highs in the lower to mid 50s on Monday, highs will struggle
to reach 50 degrees for many locations on Tuesday. A light freeze
is expected both Tuesday and Wednesday mornings, with temperatures
in the upper 20s to lower 30s. Will go ahead with a Freeze Watch
for all but the coastal strip for Tuesday morning.

.Long Term [Wednesday Through Sunday]...
A weak shortwave will pass north of the area on Wednesday in a
strong zonal flow pattern. However, with little moisture in place
and only a weak surface reflection, no precipitation is expected.
The next chance for rain will be late Thursday into Friday as a
strong upper low moves from the Southern Plains into the Tennessee
River Valley. This will push a cold front across the area by
Friday morning, preceded by showers a possibly a few
thunderstorms. Instability will likely be limited, but with plenty
of deep-layer and low-level shear, an isolated strong storm or too
cannot be ruled out. Will continue to monitor this system over the
next few days. This system will exit the region by Friday evening,
with cool and dry conditions expected for next weekend.

&&

.Aviation...
[Through 18Z Monday] VFR conditions will prevail through the
period. Expect gusty winds to calm after sunset.

&&

.Marine...
Winds and seas will continue to subside over the coastal waters,
with Small Craft Advisory conditions ending early this evening.
Light to moderate northerly flow will continue through Tuesday
before becoming easterly on Wednesday. Winds and seas will
increase once again late in the week as a cold front approaches
from the west.

&&

.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days, though much drier conditions are forecast.

&&

.Hydrology...
Quantitative precipitation estimates (QPF) from the River Forecast
Center show a broad 0.5 to 1.0 inches has generally fallen across
the southeast half of the area, with locally slightly higher or
lower amounts, and lower amounts to the northwest. This soaking
rain is unlikely to produce any river flooding, as rain rates were
not very high, amounts are fairly limited, and the highest
rainfall has not coincided with areas that saw flooding earlier in
the month. Dry weather will settle into the area over the next
several days.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   35  56  31  52  29 /   0   0   0   0   0
Panama City   38  53  36  51  37 /   0   0   0   0   0
Dothan        33  51  28  49  29 /   0   0   0   0   0
Albany        34  51  27  48  27 /   0   0   0   0   0
Valdosta      35  53  29  49  27 /   0   0   0   0   0
Cross City    35  57  31  53  28 /   0   0   0   0   0
Apalachicola  38  54  36  53  38 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight FOR Coastal Bay-
     Coastal Gulf.

GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 7 PM EST this evening FOR Apalachee
     Bay or Coastal Waters From Keaton Beach to Ochlockonee
     River Fl out to 20 Nm-Coastal Waters From Ochlockonee River
     to Apalachicola Fl out to 20 Nm-Coastal waters from
     Suwannee River to Keaton Beach out 20 NM-Coastal waters
     from Apalachicola to Destin FL out 20 NM-Waters from
     Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
     from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...WESTON
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...WESTON
MARINE...CAMP
FIRE WEATHER...DVD
HYDROLOGY...LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 3:38 AM ESTFreeze WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more30 hr
Jan 18, 8:33 AM ESTRip Current StatementTAEBay, Gulf16 hr
Jan 18, 2:40 PM ESTHard Freeze WarningTAEHolmes, Walton19 hr

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.